Alert archive / Wisconsin / Gale Watches in 2016
Gale Watch 5, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale watch at Mar 31, 2016, 10:39 PM CDT. It took effect at Apr 2, 2016, 10:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 31, 2016, 10:39 PM CDT (03:39 UTC)
- In effect from
- Apr 2, 2016, 10:00 AM CDT
- Expired
- Apr 1, 2016, 2:53 PM CDT
- In force
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
416 WHUS73 KMKX 010339 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1039 PM CDT THU MAR 31 2016 ...NORTHWEST GALES LIKELY SATURDAY... .A STRONG LOW WILL DROP SOUTHEAST ACROSS NORTHERN OR CENTRAL WISCONSIN SATURDAY MORNING AND REACH THE EASTERN GREAT LAKES SATURDAY EVENING. STRONG NORTHWEST GALES ARE LIKELY BEHIND THE LOW. LMZ643>646-011145- /O.NEW.KMKX.GL.A.0005.160402T1500Z-160403T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1039 PM CDT THU MAR 31 2016 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS: NORTHWEST GALES TO 40 KT. * WAVES: 4 TO 6 FEET. WAVES HIGHER TOWARDS OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HENTZ WWW.WEATHER.GOV/MKX
3 follow-up statements
072 WHUS73 KMKX 010756 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 256 AM CDT FRI APR 1 2016 ...NORTHWEST GALES LIKELY SATURDAY... .A STRONG LOW WILL DROP SOUTHEAST ACROSS CENTRAL WISCONSIN SATURDAY MORNING AND REACH THE EASTERN GREAT LAKES SATURDAY EVENING. STRONG NORTHWEST GALES ARE LIKELY BEHIND THE LOW. LMZ643>646-011600- /O.CON.KMKX.GL.A.0005.160402T1500Z-160403T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 256 AM CDT FRI APR 1 2016 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WINDS: NORTHWEST GALES TO 40 KT. * WAVES: 4 TO 6 FEET. WAVES HIGHER TOWARDS OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/MKX
454 WHUS73 KMKX 011424 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 924 AM CDT FRI APR 1 2016 ...NORTHWEST GALES LIKELY SATURDAY... .A STRONG LOW WILL DROP SOUTHEAST ACROSS CENTRAL WISCONSIN SATURDAY MORNING AND REACH THE EASTERN GREAT LAKES SATURDAY EVENING. STRONG NORTHWEST GALES ARE LIKELY BEHIND THE LOW FROM MID-MORNING SATURDAY INTO SATURDAY EVENING. LMZ643>646-012230- /O.CON.KMKX.GL.A.0005.160402T1500Z-160403T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 924 AM CDT FRI APR 1 2016 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WINDS: NORTHWEST GALES TO 45 KT. * WAVES: 4 TO 6 FEET. WAVES HIGHER TOWARDS OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ REM WWW.WEATHER.GOV/MKX
855 WHUS73 KMKX 011953 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 253 PM CDT FRI APR 1 2016 ...NORTHWEST GALES LIKELY SATURDAY... .A STRONG LOW WILL DROP SOUTHEAST ACROSS CENTRAL WISCONSIN SATURDAY MORNING AND REACH THE EASTERN GREAT LAKES SATURDAY EVENING. STRONG NORTHWEST GALES ARE LIKELY BEHIND THE LOW FROM MID-MORNING SATURDAY INTO SATURDAY EVENING. LMZ643>646-020400- /O.UPG.KMKX.GL.A.0005.160402T1500Z-160403T0300Z/ /O.NEW.KMKX.GL.W.0008.160402T1500Z-160403T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 253 PM CDT FRI APR 1 2016 ...GALE WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: NORTHWEST GALES TO 45 KT. * WAVES: 4 TO 6 FEET. WAVES HIGHER TOWARDS OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Mar 31, 9:09 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 31, 9:09 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 909 PM CDT THU MAR 31 2016 .UPDATE... && .AVIATION/06Z TAFS/... IFR CIGS WITH THE WRAP-AROUND REGION OF THE EXITING LOW PRESSURE SYSTEM WILL RISE TO MVFR FROM THE WEST. SOME VFR CIGS THEN EXPECTED ESPECIALLY SOUTH CENTRAL. THE PRESSURE GRADIENT WILL BE WEAK SO EXPECT AREAS OF FOG TO DEVELOP LATE. NOT EXPECTING DENSE FOG AT THIS TIME. IFR OR LOWER POSSIBLE IN A FEW AREAS. THE LIGHT RAIN/DRIZZLE SOUTHEAST WILL END. MORE RAIN IS THEN EXPECTED TO TRACK TOWARD NORTHERN IL LATE TONIGHT. MVFR CLOUDS ASSOCIATED WITH IT MAY BRUSH SOUTHERN WI. AN AREA OF RAIN ALONG A COLD FRONT WILL THEN SLIDE SOUTHEAST THROUGH SOUTHERN WISCONSIN FRIDAY...REACHING SOUTH CENTRAL WISCONSIN FRIDAY MORNING AND THE SOUTHEAST EARLY FRIDAY AFTERNOON. MVFR CONDITIONS POSSIBLE WITH THE RAIN. && .PREV DISCUSSION... /ISSUED 354 PM CDT THU MAR 31 2016/ TONIGHT AND FRIDAY...FORECAST CONFIDENCE MEDIUM. THE 500MB VORT MAX IS SLIDING ACROSS SOUTHERN WI THIS AFTERNOON. THERE IS CLEARING ON RADAR AND SATELLITE ACROSS SOUTHERN WI WITH THE VORT. PRECIP WITH THE WRAP-AROUND AREA OF THE SURFACE LOW IS FROM LA CROSSE TO NORTH CENTRAL WI. THAT PRECIP WILL SLIDE EAST AND PERHAPS CLIP THE NORTHERN MKX FORECAST AREA THIS EVENING. THE LOW CLOUDS ASSOCIATED WITH THE WRAP-AROUND WILL CROSS ALL OF SOUTHERN WI THIS AFTERNOON AND EVENING. ANOTHER POTENT SHORTWAVE TROUGH WITHIN A MORE AMPLIFIED UPPER TROUGH IS SWINGING THROUGH THE UPPER MIDWEST THIS AFTERNOON. THAT SHORTWAVE WILL TRACK THROUGH IOWA TONIGHT AND NORTHERN IL FRI MORNING. EXPECT RAIN SHOWERS WITH THE VORT MAX TO TRACK ALONG AND SOUTH OF THE IL BORDER FRI MORNING. THEN ANOTHER AREA OF SHOWERS WILL SLIDE SOUTHEAST ALONG THE UPPER TROUGH AXIS AND A SURFACE COLD FRONT. IT WILL MOVE THROUGH SOUTHERN WI FRI AFTERNOON. THERE WILL BE LOW LEVEL DRY AIR IN PLACE SO ONLY A CHANCE FOR SHOWERS IN THE FCST. THE SURFACE PRESSURE GRADIENT WILL REMAIN VERY WEAK OVER SOUTHERN WI LATE TONIGHT. EXPECT LOW CLOUDS TO LINGER AND AREAS OF LIGHT FOG TO DEVELOP. MODEL SOUNDINGS SHOW EITHER DRY AIR RIGHT ABOVE THE SURFACE OR JUST ENOUGH MIXING WITH WEAK COLD AIR ADVECTION SO NOT EXPECTING DENSE FOG... BUT IT CANNOT BE RULED OUT. FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE HIGH STRONG SHORT WAVE DIVES INTO THE STATE AFTER MIDNIGHT ON NOSE/LEFT EXIT REGION OF STRONG/150KT/300 MB JET MAX...PUSHING INTO SRN WI BY 12Z SATURDAY. WHILE STRONGEST LAYER Q-VECTOR CONVERGENCE AND LOWER LEVEL FRONTOGENESIS PUSH EAST OF THE FORECAST AREA AROUND 18Z...THE MID-LEVEL CYCLONIC FLOW AND INSTABILITY WITH SOME UPPER LEVEL FORCING IS ENOUGH TO KEEP CHANCE POPS IN FOR THE AFTERNOON. THERMAL PROFILES INDICATE ALL SNOW TO START OVERNIGHT FRIDAY...CHANGING OVER TO A RAIN/SNOW MIX IN THE MORNING AND ALL RAIN IN THE AFTERNOON IN THE SOUTH HALF OF THE FORECAST AREA...STAYING ALL SNOW IN THE MORNING WITH A RAIN SNOW MIX IN THE AFTERNOON ACROSS THE NORTH. COULD SEE 1 INCH TO 1.5 INCH OF ACCUMULATION IN THE NORTHERN HALF. LOWS IN THE UPPER 20S AROUND/AFTER MIDNIGHT THEN STEADY OUT WITH WEAK WARM ADVECTION...OR POSSIBLY WARM A DEGREE OR TWO WEST. MIDDAY HIGHS ONLY IN THE MID-UPPER 30S BEFORE COOLING IN THE AFTERNOON WITH GUSTY NW WINDS BEHIND THE DEEPENING SURFACE WAVE THAT WILL APPROACH WIND ADVISORY CRITERIA. SATURDAY NIGHT INTO SUNDAY NIGHT...FORECAST CONFIDENCE MEDIUM WEAK SURFACE RIDGING BRINGS A QUIET AND COOL SATURDAY NIGHT IN NW FLOW...WITH ANOTHER CLIPPER-TYPE SHORT WAVE RUNNING WITH THE RIGHT ENTRANCE REGION OF 300 MB JET MAX DROPPING ACROSS THE STATE SUNDAY AFTERNOON. SOME DIFFERENCES WITH TRACK OF SURFACE LOW WILL IMPACT PRECIPITATION TYPE...BUT LAYER MAX TEMP FORECASTS INDICATE WILL BE MAINLY RAIN SUNDAY AFTERNOON AND EVENING TURNING TO SNOW ACROSS THE NORTH BEFORE ENDING. LONG TERM...MONDAY THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM A COOLER THAN NORMAL START AS UPPER MIDWEST WILL BE IN NW FLOW BETWEEN DEEPENING EASTERN TROUGH AND WESTERN RIDGE. RIDGING SHIFTS OVER TUESDAY AS WAVE PUSHES OUT OF THE INTER-MOUNTAIN REGION INTO THE CENTRAL PLAINS. THIS WAVE HERALDS THE START OF A WET PERIOD AS IT PUSHES INTO THE UPPER MIDWEST...AND WITH SUBSEQUENT SHORT WAVE ENERGY DIVING INTO IT... DEEPENS INTO A BROAD 500 MB TROUGH OVER THE CENTRAL U.S. THAT LINGERS OVER THE REGION THROUGH THURSDAY. MAINLY RAIN EXPECTED TUESDAY AND WEDNESDAY WITH WARMING TEMPS...THOUGH THERE WILL BE A NOCTURNAL MIX WITH SNOW WITH LITTLE TO NO ACCUMULATIONS TUESDAY NIGHT...AND WITH THE COLD ADVECTION WEDNESDAY NIGHT. AVIATION/12Z TAFS/... DRY AIR IS HELPING TO IMPROVE CIG/VSBY TO MVFR. MVFR CIGS WITH THE WRAP-AROUND REGION OF THE EXITING LOW PRESSURE SYSTEM WILL LINGER ACROSS SOUTHERN WI THROUGH AT LEAST MIDNIGHT. THEN THE PRESSURE GRADIENT WILL BE WEAK SO EXPECT AREAS OF FOG TO DEVELOP. NOT EXPECTING DENSE FOG AT THIS TIME... BUT IT CANNOT BE RULED OUT DUE TO LIGHT WINDS AND THE RECENT RAIN. IFR OR LOWER POSSIBLE IN FOG. RAIN IS EXPECTED TO TRACK THROUGH NORTHERN IL LATE TONIGHT. MVFR CLOUDS ASSOCIATED WITH IT MAY BRUSH SOUTHERN WI. A LINE OF RAIN ALONG A COLD FRONT WILL THEN SLIDE SOUTHEAST THROUGH THE STATE FRIDAY... AND POSSIBLY DRY UP BY THE TIME IT REACHES SOUTHERN WI IN THE AFTERNOON. MVFR POSSIBLE WITH THIS LINE/COLD FRONT. MARINE... A FEW NORTHERLY GUSTS TO 25 KNOTS EXPECTED IN THE WAKE OF A COLD FRONT THROUGH LATE AFTERNOON. NOT EXPECTING WIDESPREAD CONDITIONS SO NO HEADLINE. STRONG LOW PRESSURE TRACKING NORTH OF THE AREA ON SATURDAY WILL POTENTIALLY BRING NORTHWEST GALE FORCE CONDITIONS SATURDAY... DIMINISHING SATURDAY NIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...HENTZ TONIGHT/FRIDAY AND AVIATION/MARINE...MRC FRIDAY NIGHT THROUGH THURSDAY...REM
Hazardous weather outlook, Mar 31, 3:44 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 344 PM CDT THU MAR 31 2016 WIZ046-047-051-052-056>060-062>072-012045- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 344 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT SOME RIVERS MAY APPROACH FLOOD STAGE DUE TO THE RECENT RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY SOME RIVERS MAY APPROACH FLOOD STAGE DUE TO THE RECENT RAINFALL. STRONG WINDS WILL APPROACH WIND ADVISORY CRITERIA SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-012045- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 344 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY A GALE WARNING MAY BE NEEDED SATURDAY AND SATURDAY EVENING FOR BRISK WEST TO NORTHWEST WINDS. REM WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 9:37 PM CDT | River Flood Watch | MKX | Kenosha | 3 days |
| Apr 1, 4:26 AM CDT | River Flood Warning | MKX | Kenosha | 69 hr |
| Apr 1, 2:15 PM CDT | Wind Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 28 hr |
| Apr 1, 2:53 PM CDT | Gale Warning | MKX | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.